MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG35038UX
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a severely calcified, severely tortuous lesion in the ostium/proximal circumflex artery (cx).The device was inspected with no issues.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was noted while advancing the device.It was reported that stent deformation occurred in vivo during positioning/advancement.Stent dislodgement also occurred during removal following a failed delivery.The dislodged stent was expanded in the proximal cx and left main, however, balloon deflation difficulties occurred, and the device would not deflate at the lesion site.Many methods were attempted to puncture the balloon, and during the puncture attempts the catheter broke proximal to the balloon.The procedure was not completed, and after many attempts the patient was sent to cardiothoracic surgery (ct).The ct surgery was a success, and the patient was extubated and was awake and alert.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: it was not difficult to remove the protective sheath or the packaging stylette.Resistance was not noted during attempted withdrawal of the device.The balloon failed to deflate.An inflation pressure of 16 atm was applied during inflation, and deflation difficulties occurred after the first inflation.Difficulties were not noted during inflation of the device.The device was not moved or repositioned while inflated.A 50/50 concentration of contrast / saline was used.The device was not kinked and re-straightened during use.The detached portion of the device was successfully removed from the patient during the ct surgery.The stent was implanted prior to patient being sent to ct surgery and remains in the patient.The patient is recovered from open heart surgery and has been discharged.Still image analysis: three still images were provided for analysis.Images depict a detached balloon and transition shaft.The transition shaft appears stretched.The balloon does not appear to be inflated.Blood is visible in the balloon.Procedural image analysis: seven procedural images were provided for review.The seven still images confirm that the lcx was a severely calcified, severely tortuous vessel.Lesion pre-dilation was not provided in the images.Stent delivery was captured and the stent deformation appears to have been on the proximal end of the stent.Multiple images provided showing that the stent balloon remained expanded with contrast media in the balloon.The cause of the deformation and deflation issues could not be determined from the images.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19826408
Report Number9612164-2024-03396
Device Sequence Number20985794
Product Code NIQ
UDI-Device Identifier00763000511623
UDI-Public00763000511623
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Model NumberONYXNG35038UX
Device Catalogue NumberONYXNG35038UX
Device Lot Number0011930673
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer07/30/2024
08/30/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date08/20/2024
09/03/2024
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale